Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 2, 2012, 10:57 PM CDT for 4 counties in Nebraska. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 10:57 PM CDT (03:57 UTC)
- Expired
- May 2, 2012, 11:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Adams County, NE, Clay County, NE, Hamilton County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 39 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:17 PM CDT | HAIL 0.75 | Hastings, NE | 12TH AND SHOWBOAT BLVD |
| May 2, 11:36 PM CDT | HAIL 1 | Hastings, NE | HAIL REPORTED ON THE WEST SIDE OF TOWN NEAR 12TH AND BRENTWOOD AVE. |
| May 2, 11:37 PM CDT | HAIL 1 | Hastings, NE | |
| May 2, 11:38 PM CDT | HAIL 2 | 1 E Juniata, NE | |
| May 2, 11:44 PM CDT | HAIL 2 | 4 N Hastings, NE | 2 INCH HAIL MEASURED AT THE NWS OFFICE. |
| May 2, 11:47 PM CDT | HAIL 2.5 | 3 Nnw Hastings, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 7:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS53 KGID 030357
SVRGID
NEC001-035-081-099-030445-
/O.NEW.KGID.SV.W.0091.120503T0357Z-120503T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT WED MAY 2 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1145 PM CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HARVARD TO HASTINGS TO 5 MILES SOUTHWEST OF HOLSTEIN...AND MOVING
EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSELAND...INLAND...HARVARD...GLENVIL AND STOCKHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4071 9784 4054 9816 4035 9869 4045 9882
4076 9817 4076 9783
TIME...MOT...LOC 0357Z 281DEG 5KT 4065 9809 4058 9836
4040 9870
WIND...HAIL <50MPH 1.50IN
$$
FAY3 follow-up statements
168
WWUS53 KGID 030407
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1107 PM CDT WED MAY 2 2012
NEC099-030417-
/O.CAN.KGID.SV.W.0091.000000T0000Z-120503T0445Z/
KEARNEY NE-
1107 PM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KEARNEY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4071 9784 4054 9816 4037 9863 4049 9872
4076 9817 4076 9783
TIME...MOT...LOC 0407Z 281DEG 5KT 4061 9808 4058 9834
4046 9860
$$
NEC001-035-081-030445-
/O.CON.KGID.SV.W.0091.000000T0000Z-120503T0445Z/
CLAY NE-HAMILTON NE-ADAMS NE-
1107 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
SOUTHERN HAMILTON AND NORTHWESTERN CLAY COUNTIES UNTIL 1145 PM CDT...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARVARD
TO HASTINGS TO ROSELAND...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ROSELAND...INLAND...GLENVIL AND STOCKHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4071 9784 4054 9816 4037 9863 4049 9872
4076 9817 4076 9783
TIME...MOT...LOC 0407Z 281DEG 5KT 4061 9808 4058 9834
4046 9860
WIND...HAIL <50MPH 1.50IN
$$
FAY516
WWUS53 KGID 030420
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 PM CDT WED MAY 2 2012
NEC001-035-081-030445-
/O.CON.KGID.SV.W.0091.000000T0000Z-120503T0445Z/
CLAY NE-HAMILTON NE-ADAMS NE-
1120 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...
SOUTHERN HAMILTON AND NORTHWESTERN CLAY COUNTIES UNTIL 1145 PM CDT...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARVARD TO
HASTINGS TO ROSELAND...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...HARVARD...JUNIATA...STOCKHAM AND TRUMBULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4071 9784 4054 9816 4040 9857 4052 9866
4076 9817 4076 9783
TIME...MOT...LOC 0420Z 235DEG 11KT 4066 9817 4058 9833
4049 9856
WIND...HAIL <50MPH 1.00IN
$$
FAY090
WWUS53 KGID 030435
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1135 PM CDT WED MAY 2 2012
NEC081-030445-
/O.CAN.KGID.SV.W.0091.000000T0000Z-120503T0445Z/
HAMILTON NE-
1135 PM CDT WED MAY 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 4058 9853 4070 9829 4070 9787 4054 9816
4045 9843
TIME...MOT...LOC 0435Z 235DEG 11KT 4063 9813 4057 9829
4059 9844
$$
NEC001-035-030445-
/O.CON.KGID.SV.W.0091.000000T0000Z-120503T0445Z/
CLAY NE-ADAMS NE-
1135 PM CDT WED MAY 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAMS AND NORTHWESTERN CLAY COUNTIES UNTIL 1145 PM CDT...
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARVARD TO
INLAND TO HASTINGS...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...INLAND...HARVARD AND TRUMBULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 9853 4070 9829 4070 9787 4054 9816
4045 9843
TIME...MOT...LOC 0435Z 235DEG 11KT 4063 9813 4057 9829
4059 9844
WIND...HAIL <50MPH 1.00IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:49 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 2, 6:49 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 649 PM CDT WED MAY 2 2012 .AVIATION...00Z KGRI TAF. THE PRIMARY AVIATION CONCERN WILL CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES LATE THIS EVENING INTO THE EARLY MORNING HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND EXPAND ACROSS SOUTH CENTRAL NEBRASKA AS THE LOW LEVEL JET INCREASES IN STRENGTH AFTER SUNSET. A FEW OF THESE THUNDERSTORMS MAY IMPACT THE KGRI AREA. THE WIND WILL GENERALLY BE LIGHT AT KGRI WHEN THUNDERSTORMS ARE NOT ONGOING...BUT COULD BECOME VERY GUSTY AND EVEN SEVERE SHOULD ONE OF THE STRONGER STORMS MOVE ACROSS KGRI. && .PREV DISCUSSION... /ISSUED 345 PM CDT WED MAY 2 2012/ SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS INDICATES QUASI-ZONAL MID AND UPPER LEVEL FLOW ACROSS MUCH OF THE CENTRAL CONUS...WITH A MID LEVEL SHORTWAVE TROUGH NOTED OVER THE NORTHWESTERN CONUS. MID AND UPPER LEVEL JET ENERGY REMAINS RELEGATED TO THE WEST/NORTHWESTERN CONUS...WITH TROPOSPHERIC FLOW REMAINING FAIRLY LIGHT OVER OUR AREA. WATER VAPOR IMAGERY INDICATES A PLUME OF MID LEVEL MOISTURE ADVANCING FROM THE PACIFIC INTO THE SOUTHWESTERN CONUS...ONWARD INTO THE MIDDLE ROCKY MOUNTAIN RANGE AS WELL AS PORTIONS OF THE CENTRAL AND NORTHERN PLAINS. EARLY AFTERNOON SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER SOUTHWESTERN KANSAS...WITH A WARM FRONT EXTENDING NORTHEASTWARD FROM THE LOW INTO PORTIONS OF NORTH CENTRAL KANSAS AS WELL AS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEBRASKA. AS OF 18Z THIS WARM FRONT WAS NOTED EXTENDING FROM NEAR KHYS...TO NEAR KK82...TO NEAR KJYR AND KOLU. EARLY AFTERNOON TEMPERATURES ARE GENERALLY IN THE UPPER 70S AND LOWER 80S ACROSS THE CWA...WITH DEW POINTS RANGING FROM THE MID 40S AT KLXN...TO THE UPPER 50S THROUGH THE TRI-CITIES...TO THE MID AND UPPER 60S ACROSS OUR SOUTHEAST WHERE THE SURFACE WARM FRONT HAS ALREADY CLEARED. EARLY AFTERNOON VISIBLE SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS OUR NORTHWESTERN CWA...WITH THE INCREASED LOW LEVEL MOISTURE VALUES HELPING PROMOTE INCREASED INSTABILITY AND A RESULTANT EXPANSIVE CU FIELD. FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING...CONFIDENCE IS LOW REGARDING CONVECTIVE DEVELOPMENT ACROSS OUR AREA AS FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND OPERATIONAL GFS SUGGEST CONVECTIVE INHIBITION SHOULD HOLD FOR THE MOST PART. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS FROM THE NAM DO SUGGEST CIN WILL DECREASE TO ALMOST NOTHING ACROSS OUR EXTREME SOUTHEAST BY 00Z THIS EVENING...AND WITH THE LOW LEVEL BAROCLINIC ZONE MEANDERING ACROSS THE AREA THUS PROMOTING LOW LEVEL CONVERGENCE AND RESULTANT FORCING...FELT IT PRUDENT TO GO WITH A SLIGHT CHANCE POP ACROSS THE ENTIRE CWA LATE THIS AFTERNOON THROUGH THIS EVENING. THE NAM AND OPERATIONAL GFS SUGGEST 0-1KM MLCAPE VALUES OF 2000-3500J/KG WILL BE OBSERVED ACROSS OUR CWA LATE THIS AFTERNOON AND EVENING...WITH THE GREATEST INSTABILITY LOCATED ACROSS OUR SOUTHEAST WITHIN THE LOW LEVEL MOISTURE PLUME. WITH MID AND UPPER LEVEL JET ENERGY REMAINING RELEGATED TO THE WEST/NORTHWEST OF OUR AREA...DEEP LAYER BULK SHEAR IS NOT OVERLY IMPRESSIVE...BUT GUIDANCE DOES SUGGEST DEEP LAYER BULK SHEAR VALUES NEAR 30KTS WILL STILL BE POSSIBLE THUS PRESENTING THE POSSIBILITY FOR ROTATING UPDRAFTS. ALL THAT BEING SAID...SHOULD CONVECTIVE INITIATION BE REALIZED LATE THIS AFTERNOON OR EARLY THIS EVENING...SEVERE WEATHER WILL MOST LIKELY BE OBSERVED WITH LARGE HAIL BEING THE PRIMARY THREAT...AND ISOLATED THUNDERSTORM WIND GUSTS ALSO POSSIBLE ALONG OUTFLOW. FINALLY...0-1KM SRH IS NOT OVERLY IMPRESSIVE...WITH THE NAM AND OPERATIONAL GFS SUGGESTING VALUES SOMEWHERE AROUND 100 M^2/S^2 ACROSS OUR AREA AT 00Z...BUT WITH LOCALLY ENHANCED LOW LEVEL HORIZONTAL VORTICITY EXISTING IN THE VICINITY OF LOW LEVEL BAROCLINIC ZONE...ISOLATED TORNADOES ALSO CANNOT BE RULED OUT. ATTENTION THEN TURNS TO THE SEVERE POTENTIAL OVERNIGHT TONIGHT. THE NAM...OPERATIONAL GFS...EC...SREF-MEAN AND HRRR ALL SUGGEST AFTERNOON AND EVENING HIGH PLAINS CONVECTION WILL MORPH INTO A MCS AND PUSH EAST INTO PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. AS THE MCS PUSHES EAST IT SHOULD BEGIN INTERACTING WITH A 40-50KT LOW LEVEL JET WHICH SHOULD HELP SUSTAIN THE MCS IF NOT HELP IT INTENSIFY THROUGH INCREASED LOW LEVEL MOISTURE FLUX. GIVEN ALL THIS...A WIDESPREAD SEVERE STRAIGHT LINE WIND EVENT SOMEWHERE ACROSS OUR CWA IS APPEARING MORE AND MORE LIKELY OVERNIGHT TONIGHT. AS IS USUALLY THE CASE...EXACT DETAILS REGARDING PLACEMENT AND TRACK OF THIS MCS WILL NOT LIKELY BE KNOWN UNTIL LATER THIS EVENING...BUT GIVEN THE LATEST DATA WILL GO AHEAD AND HIGHLIGHT MOST ALL OF THE CWA FOR SEVERE OVERNIGHT TONIGHT...WITH STRAIGHT LINE WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. ONE ADDITIONAL NOTE...THE AFOREMENTIONED MID LEVEL MOISTURE PLUME NOTED ON WATER VAPOR IMAGERY SHOULD PUSH OVERHEAD TONIGHT THUS HELPING TO INCREASE PRECIPITABLE WATER VALUES. THESE INCREASING MID LEVEL MOISTURE VALUES...ALONG WITH THE STRONG CONVECTION CURRENTLY FORECAST...WILL HAVE THE CAPABILITY TO PROMOTE HEAVY RAINFALL AND PERHAPS LOCALIZED FLASH FLOODING. PRECIPITATION CHANCES FOR THURSDAY REMAIN UNCERTAIN AT THIS POINT...ESPECIALLY WITH THE POTENTIAL FOR A SIGNIFICANT MESO-HIGH SETTING UP OVER THE AREA DUE TO OVERNIGHT RAIN. ASSUMING THE MESO-HIGH CAN FULLY DISSIPATE BY MID TO LATE AFTERNOON...AND ASSUMING THERE IS ENOUGH OMEGA WITH ONE OF THE MANY MID LEVEL PERTURBATIONS WHICH WILL BE PUSHING OVER THE AREA ALONG THE APPROACHING MID LEVEL JET AXIS...THURSDAY AFTERNOON 0-1KM MLCAPE VALUES ON THE ORDER OF 1000-2500J/KG COULD CERTAINLY PROMOTE A SEVERE HAIL THREAT. AT THIS TIME IT APPEARS THE BEST POTENTIAL FOR OBSERVING SEVERE WEATHER ON THURSDAY WILL BE RELEGATED TO OUR EAST WITHIN THE BETTER LOW LEVEL MOISTURE...AND WILL GO AHEAD AND HIGHLIGHT OUR EAST FOR SEVERE WEATHER ON THURSDAY AS A RESULT. LONG TERM...STARTING WITH THE MID-TERM THURSDAY EVENING THROUGH SATURDAY PERIOD...THE RISK OF THUNDERSTORMS...OR LACK THEREOF...CONTINUES TO BE THE ULTIMATE DILEMMA DURING THESE 48 HOURS AND CONFIDENCE IN THE DETAILS CONTINUES TO RUN BELOW AVERAGE. ALOFT...A BLEND OF SOLUTIONS FROM THE 12Z NAM/GFS AND 00Z ECMWF CONTINUE TO ADVERTISE A RATHER PERSISTENT PATTERN...AS MODESTLY STRONG...BROAD WEST-SOUTHWEST FLOW REMAINS IN PLACE...DOWNSTREAM FROM A LARGER SCALE SHORTWAVE TROUGH THAT CARVES OUT ACROSS THE PACIFIC NORTHWEST/NORTHERN ROCKIES. THE PRIMARY 300MB JET AXIS WILL THUS REMAIN OFF TO THE NORTH AND WEST OF THE REGION. HOWEVER...CONSIDERABLE CONVECTIVE INSTABILITY WILL REMAIN FIRMLY IN PLACE IN OR NEAR THE CWA...AS A QUASI-STATIONARY FRONT WAVERS BACK AND FORTH ACROSS THE GENERAL REGION. BEFORE CONTINUING...WILL AGAIN STATE THAT CONFIDENCE IN THE DETAILS IS LOW REGARDING POPS/THUNDER/SEVERE CHANCES...WITH A BIT HIGHER CONFIDENCE IN TEMPS. HOWEVER...WAS NO LONGER WILLING TO LEAVE THE FRIDAY THROUGH SATURDAY TIME FRAME COMPLETELY VOID OF ANY THUNDERSTORM MENTION. STARTING WITH THURSDAY EVENING/NIGHT...DECIDED TO BLANKET A GENERIC 20 PERCENT CHANCE OF STORMS CWA-WIDE...AS JUST CANNOT GUARANTEE A STORM-FREE NIGHT ANYWHERE. DETERMINISTIC MODELS ARE ALL OVER THE PLACE ON QPF PLACEMENT...WITH THE ECWMF ROLLING STORMS IN FROM THE WEST MAINLY IN THE EVENING...WHILE THE NAM/GFS AFFECT AT LEAST SOUTHWEST PORTIONS OF THE AREA MAINLY AFTER 06Z. LEANING ON THE 12Z NAM...ONLY A MODEST LOW LEVEL JET IS PRESENT OVERNIGHT...BUT WITH SUBTLE SHORTWAVES MOVING THROUGH AND HEALTHY ELEVATED MUCAPE IN EXCESS OF 2500 J/KG HANGING OUT ACROSS MOST OF THE CWA THROUGH THE NIGHT...JUST FEEL BETTER HAVING A TOKEN 20 PERCENT CHANCE EVERYWHERE. HOWEVER...IT IS LIKELY THAT MOST OF THE AREA WILL IN FACT REMAIN STORM FREE...WITH THE MOST LIKELY SCENARIO FOR POSSIBLE CONVECTION BEING HIGH PLAINS ACTIVITY DRIFTING IN FROM THE WEST. AS FOR SEVERE CHANCES THURSDAY NIGHT...DEEP LAYER SHEAR IS NOT ALL THAT STRONG...20-30 KNOTS AT MOST...BUT OBVIOUSLY WITH HIGH CAPE LEVELS HANGING AROUND CANNOT RULE OUT AT LEAST MARGINALLY SEVERE HAIL AND WIND. AS FOR LOW TEMPS...NUDGED UP SLIGHTLY FROM PREVIOUS FORECAST...WITH MOST OF SOUTHEAST 1/2 OF CWA HOLDING UP IN THE LOW-MID 60S. FOR FRIDAY...MUCH OF THE SAME...AS FORCING ALOFT REMAINS SUBTLE...BUT INSTABILITY REMAINS HIGH WITH AFTERNOON MLCAPE VALUES AGAIN BUILDING TO AROUND 3000 J/KG OR HIGHER PER THE NAM...ALTHOUGH THIS MODEL MAY BE OVERDOING DEWPOINTS AND RESULTANT CAPE A BIT. ALTHOUGH ODDS ARE REASONABLY HIGH THAT MOST OF THE AREA WILL REMAIN STORM FREE...OPTED TO INTRODUCE A SLIGHT 20 POP ACROSS SEVERAL COUNTIES NORTH OF I-80...AS HINTED AT BY THE 12Z GFS AND TO A LESSER EXTENT THE 12Z NAM. AGAIN...ANYTHING THAT HAPPENS TO FIRE IN THIS AREA BEFORE DARK COULD POTENTIALLY BE SEVERE. TEMP WISE...ASSUMING THAT SOUTHERLY BREEZES ARE PRESENT AND CLOUDS ARE NOT WIDESPREAD...THIS HAS THE POTENTIAL TO BE A RATHER WARM DAY. ALTHOUGH STILL NOT AIMING QUITE AS HIGH AS THE NAM SUGGESTS...NUDGED UP A FEW DEGREES...NOW PUTTING MOST OF THE CWA IN THE 87-90 RANGE. FRIDAY NIGHT...INTRODUCED MORE SLIGHT THUNDERSTORM CHANCES MAINLY NORTH OF I-80 IN CLOSEST PROXIMITY TO TRACK OF SUBTLE SHORTWAVES...AND IN THE PRESENCE OF CONTINUED HEALTHY ELEVATED INSTABILITY. FOR THE DAYTIME HOURS SATURDAY...JUST CONTINUED WITH MORE OF THE SAME...KEEPING THE SAME AREAS NORTH OF INTERSTATE 80 IN A SLIGHT CHANCE OF STORMS...BUT WITH BETTER FOCUS LIKELY TARGETING AREAS JUST TO THE NORTH. BY THIS TIME...THE PRIMARY MID LEVEL TROUGH TO THE WEST WILL BE CENTERED ROUGHLY ALONG A MT-UT AXIS...BUT STILL WELL TO THE WEST. TEMP WISE SATURDAY...KEPT SUMMER-LIKE READINGS GOING AND EVEN NUDGED UP A FEW DEGREES FROM PREVIOUS PER MODEL CONSENSUS...WITH MID-UPPER 80S MOST AREAS...AND SOME LOW 90S MOST FAVORED IN KS ZONES. FOCUSING NOW ON THE LONGER TERM PERIODS SATURDAY NIGHT THROUGH NEXT WEDNESDAY: IN SHORT...EACH AND EVERY PERIOD FEATURES AT LEAST 20-30 PERCENT RAIN CHANCES FOR NOW...ALTHOUGH WILL STATE THE OBVIOUS THAT SOME OF THESE PERIODS WILL LIKELY END UP BEING DRY...WITH PLENTY OF TWEAKING LIKELY OVER THE NEXT SEVERAL DAYS. LOOKING AT THE BIG PICTURE AND LEANING TOWARD A BLEND OF THE 12Z ECMWF/GFS...THERE IS ACTUALLY REASONABLY HIGH AGREEMENT THAT ON SATURDAY NIGHT AND SUNDAY NIGHT A FAIRLY WELL DEFINED SURFACE COLD FRONT WILL CROSS THE AREA...DRIVEN SOUTHWARD IN RESPONSE TO THE AFOREMENTIONED MID LEVEL SHORTWAVE TROUGH RIDING UP ACROSS THE NORTHERN PLAINS INTO SOUTH CENTRAL CANADA. AS A RESULT OF THIS FRONTAL PASSAGE...THE HIGHEST POPS IN THE EXTENDED PERIOD...40S-50S PERCENTS ACROSS MAINLY NEB ZONES FOR NOW...ARE FOCUSED ON SATURDAY NIGHT. ALTHOUGH DEEP LAYER WIND SHEAR DOES NOT LOOK OVERLY IMPRESSIVE WITH THIS FRONTAL PASSAGE...THE GFS HAS MUCAPE VALUES OF AT LEAST 2000-3000 J/KG IN PLACE DURING THIS TIME FRAME...SO CERTAINLY A SLIGHT RISK OF SEVERE NOT OUT OF THE QUESTION. IN THE WAKE OF THIS BOUNDARY...TEMPS SUNDAY ARE CURRENTLY FORECAST ABOUT 10 DEGREES COOLER THAN SATURDAY...RANGING FROM LOW 70S NORTHWEST TO LOW 80S SOUTHEAST. BEYOND SUNDAY...THE CURRENTLY ADVERTISED POPS WOULD SEEM TO COME MORE AND MORE UNDER QUESTION...BUT WILL STICK WITH THEM PER NOW ACCORDING TO THE ALLBLEND CONSENSUS INITIALIZATION. THE BASIC STORY INVOLVES A GRADUAL CARVING OUT OF A MID LEVEL TROUGH ACROSS THE NORTH CENTRAL CONUS...RESULTING IN A NOTICEABLY COOLER TEMP REGIME THAN THE CURRENT PATTERN. NUDGED DOWN HIGHS SLIGHTLY FOR MONDAY WITH UPPER 60S-LOW 70S...WHILE TUESDAY CONTINUES TO LOOK LIKE THE COOLEST DAY OF THE PERIOD WITH HIGHS ONLY MID-UPPER 60S ALL AREAS AND MAYBE A REBOUND TO NEAR 70 WEDNESDAY. EVEN IF RAIN WERE TO MATERIALIZE DURING THE MONDAY NIGHT-WEDNESDAY TIME FRAME...HAVE DROPPED THUNDER MENTION IN THE FORECAST IN FAVOR OF PLAIN SHOWERS...AS MUCAPE PROGS FROM BOTH THE ECMWF/GFS ADVERTISE VERY LIMITED IF ANY CONVECTIVE INSTABILITY. IN CLOSING...WANT TO REITERATE THAT ALTHOUGH POPS IN THE SAT NIGHT-SUNDAY TIME FRAME LOOK QUITE WARRANTED...WOULD EXPECT TO SEE AN EVENTUAL TRIMMING OF SOME OF THE RAIN CHANCES DURING THE SUNDAY NIGHT-WEDNESDAY TIME FRAME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 2, 7:40 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 740 PM CDT WED MAY 2 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 740 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING...ESPECIALLY BY LATE EVENING INTO THE EARLY MORNING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS EVENING INTO THE EARLY MORNING HOURS...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. SOME OF THE STORMS EAST OF HIGHWAY 281 COULD REACH SEVERE LIMITS THURSDAY AFTERNOON AND EARLY THURSDAY EVENING...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY HAZARDS. FROM THURSDAY NIGHT THROUGH MONDAY...VARIOUS CHANCES FOR THUNDERSTORMS CONTINUE WITHIN THE OUTLOOK AREA. DURING THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...THE COVERAGE OF STORMS IS LIKELY TO BE RATHER LIMITED...AND MAINLY TARGET AREAS NORTH OF INTERSTATE 80 IN NEBRASKA. A POTENTIALLY MORE WIDESPREAD COVERAGE OF STORMS WOULD FAVOR THE SATURDAY NIGHT INTO SUNDAY TIME FRAME AS A COLD FRONT CROSSES THE REGION. AS FOR SEVERE WEATHER CHANCES...ALTHOUGH THERE DOES NOT APPEAR TO BE A PARTICULARLY SIGNIFICANT THREAT FOR SEVERE STORMS BETWEEN THURSDAY EVENING AND MONDAY...AT LEAST A FEW SEVERE STORMS CANNOT BE RULED OUT ON A PERIODIC BASIS WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...OBSERVERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, May 2, 10:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE TRAINED SPOTTER
GOLF BALL SIZE HAIL AT EAST 15TH STREET AND EASTSIDE
BOULEVARD.
&&
WESELYLocal storm report, May 2, 10:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 2 W STRANG 40.42N 97.63W
05/02/2012 E0.75 INCH FILLMORE NE LAW ENFORCEMENT
&&
DOXEYLocal storm report, May 2, 10:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1037 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.00 INCH ADAMS NE BROADCAST MEDIA
12TH AND BELLEVUE
1030 PM HAIL HASTINGS 40.59N 98.39W
05/02/2012 E1.75 INCH ADAMS NE BROADCAST MEDIA
14TH AND CALIFORNIA
1034 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
05/02/2012 M1.00 INCH CLAY NE CO-OP OBSERVER
1023 PM HAIL 3 ENE CLAY CENTER 40.54N 98.00W
05/02/2012 E0.50 INCH CLAY NE TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
DOXEYLocal storm report, May 2, 10:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TORNADO 5 SW SHICKLEY 40.36N 97.79W
05/02/2012 FILLMORE NE EMERGENCY MNGR
TORNADO NEAR THE COUNTY LINE. DAMAGE REPORTED TO A HOUSE.
GARAGE WALL BLOWN OUT AND WINDOWS ON SOUTH SIDE OF HOUSE
BLOWN OUT.
&&
WESELYLocal storm report, May 2, 10:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1047 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL GILTNER 40.77N 98.15W
05/02/2012 E0.88 INCH HAMILTON NE FIRE DEPT/RESCUE
1044 PM FUNNEL CLOUD 1 N STRANG 40.43N 97.59W
05/02/2012 FILLMORE NE STORM CHASER
&&
DOXEYLocal storm report, May 2, 10:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL GENEVA 40.53N 97.60W
05/02/2012 M0.75 INCH FILLMORE NE TRAINED SPOTTER
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | Special Weather Statement | GID | Nance | 30 min |
| May 2, 7:21 PM CDT | Special Weather Statement | GID | Howard | 24 min |
| May 2, 7:24 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 36 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 38 min |
| May 2, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls, Webster | 42 min |
| May 2, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 40 min |
| May 2, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 46 min |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | GID | Howard | 41 min |
| May 2, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 48 min |
| May 2, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 44 min |
| May 2, 8:49 PM CDT | Tornado Warning | GID | Clay, Nuckolls, Thayer | 26 min |
| May 2, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 36 min |
| May 2, 9:09 PM CDT | Special Weather Statement | GID | York | 36 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 50 min |
| May 2, 9:29 PM CDT | Special Weather Statement | GID | Buffalo | 31 min |
| May 2, 9:49 PM CDT | Tornado Warning | GID | Clay, Fillmore, Nuckolls | 41 min |
| May 2, 9:53 PM CDT | Tornado Warning | GID | Thayer | 29 min |
| May 2, 10:00 PM CDT | Areal Flood Advisory | GID | Clay, Fillmore, Nuckolls, Thayer | 3 hr |
| May 2, 10:07 PM CDT | Special Weather Statement | GID | Hamilton | 23 min |
| May 2, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 50 min |
| May 2, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Clay | 47 min |
| May 2, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 10:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| May 2, 10:40 PM CDT | Tornado Warning | GID | Fillmore | 35 min |
| May 2, 11:02 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 43 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 23 min |
| May 2, 11:37 PM CDT | Flash Flood Warning | GID | Clay | 6 hr |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 33 min |
| May 2, 11:42 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hamilton | 48 min |
| May 2, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton | 26 min |
| May 3, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 50 min |
| May 3, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 45 min |
| May 3, 12:43 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 12:51 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 39 min |
| May 3, 1:15 AM CDT | Flash Flood Warning | GID | Fillmore | 6 hr |
| May 3, 1:26 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Webster | 49 min |
| May 3, 1:47 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| May 3, 3:59 AM CDT | Special Weather Statement | GID | Adams | 46 min |
| May 3, 4:14 AM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 46 min |
| May 3, 4:59 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 46 min |
| May 3, 5:28 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 47 min |
| May 3, 5:56 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 34 min |
| May 3, 7:00 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 5 hr |
| May 3, 3:11 PM CDT | Special Weather Statement | GID | Phelps | 34 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 28 min |
| May 3, 3:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 47 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 33 min |
| May 3, 4:32 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 43 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 27 min |
| May 3, 5:17 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 28 min |
| May 3, 6:33 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| May 3, 6:56 PM CDT | Special Weather Statement | GID | Nance | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.